Alert archive / Arizona / Flash Flood Warnings in 2025
Flash Flood Warning 7, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at May 5, 2025, 1:40 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2025, 1:40 PM MST (20:40 UTC)
- Expired
- May 5, 2025, 4:45 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 77 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1355 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
629
WGUS55 KVEF 052040
FFWVEF
AZC015-052345-
/O.NEW.KVEF.FF.W.0007.250505T2040Z-250505T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
140 PM PDT Mon May 5 2025
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
West Central Mohave County in northwestern Arizona...
* Until 445 PM MST.
* At 140 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.25 and 0.5 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Grand Canyon Ranch, Pierce Ferry And Antares Roads, Meadview,
Grand Canyon Skywalk, South Cove, Dolan Springs, Temple Bar
Campground and Temple Bar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3574 11372 3562 11372 3547 11408 3563 11420
3581 11428 3604 11443 3610 11432 3608 11431
3606 11431 3605 11427 3603 11427 3602 11425
3603 11415 3610 11411 3611 11412 3612 11410
3618 11407 3619 11405 3623 11405 3602 11377
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
AN2 follow-up statements
494
WGUS75 KVEF 052144
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
244 PM PDT Mon May 5 2025
AZC015-052345-
/O.CON.KVEF.FF.W.0007.000000T0000Z-250505T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
244 PM MST Mon May 5 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM MST THIS
AFTERNOON FOR WEST CENTRAL MOHAVE COUNTY...
At 244 PM MST, Doppler radar continued to indicate widespread
rainfall and embedded thunderstorms across the warned area. Between
0.25 and 0.5 inches of rain have fallen...with pockets of up to 0.75
inches in isolated locations. Flash flooding remains possible.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Grand Canyon Ranch, Pierce Ferry And Antares Roads, Meadview,
Grand Canyon Skywalk, South Cove, Temple Bar Campground and Temple
Bar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3574 11372 3562 11372 3547 11408 3563 11420
3581 11428 3604 11443 3610 11432 3608 11431
3606 11431 3605 11427 3603 11427 3602 11425
3603 11415 3610 11411 3611 11412 3612 11410
3618 11407 3619 11405 3623 11405 3602 11377
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CO666
WGUS75 KVEF 052339
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
439 PM PDT Mon May 5 2025
AZC015-052349-
/O.EXP.KVEF.FF.W.0007.000000T0000Z-250505T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
439 PM MST Mon May 5 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 445 PM MST THIS AFTERNOON FOR
WEST CENTRAL MOHAVE COUNTY...
The heavy rain has ended. Life threatening flooding is no longer
expected to pose a threat but minor flooding remains possible in
sensitive drainages as long as precipitation continues. Please
continue to heed remaining road closures.
&&
LAT...LON 3574 11372 3562 11372 3547 11408 3563 11420
3581 11428 3604 11443 3610 11432 3608 11431
3606 11431 3605 11427 3603 11427 3602 11425
3603 11415 3610 11411 3611 11412 3612 11410
3618 11407 3619 11405 3623 11405 3602 11377
$$
COWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at May 5, 12:09 PM MST, 1 hour 31 minutes earlier.
Area forecast discussion, May 5, 12:09 PM MST, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1209 PM PDT Mon May 5 2025 .SYNOPSIS...Below normal temperatures and thunderstorm activity continue today for much of the area. Once this weather system moves out, warmer and drier conditions are expected to take hold, with well above average temperatures by the weekend. && .SHORT TERM...through Tuesday Night. The strong storm system that has brought considerable rain to the area the past few days remains, bringing more rounds of showers and thunderstorms for the eastern half of the CWA tonight into Tuesday. Precipitation totals from the past 24 hours range from 0.1 to 0.25 inches in the Las Vegas Valley and parts of San Bernardino County with higher amounts of 0.25 to 0.75 inches in northern Mohave County. A daily record of 0.23 inches of rain fell at Harry Reid Airport on Sunday. Instability will build across Mohave, Clark, and Lincoln counties this afternoon with CAPE values of 500-1000 J/kg bringing the chance of enhanced convection, particularly in areas that experience clearing. While the amount of atmospheric moisture is anomalous, greater than 200% of normal for this time of year. May is a drier part of the year. The 0.8 inches of PWAT on the 12Z sounding is stout enough to get some good storms going, however, widespread flooding is unlikely. Some areas will have ponding on the roadways in areas of bad drainage. Locally, there may be higher rainfall amounts under stronger convective cells. Wind will remain light over much of the area outside of storm activity. The exception will be Inyo, Esmeralda, and southern Nye counties where gusty winds to 35 mph are possible this afternoon with breezy conditions lasting through Tuesday. As this system slowly meanders off to the east, its final act will be to extend a lobe of vorticity advecting from the north across the area on Tuesday. This will keep a chance of showers and a few thunderstorms for Mohave county and eastern portions of Clark and Lincoln counties lingering through Tuesday. .LONG TERM...Wednesday through Sunday. Beyond Tuesday, a ridge builds into the area, bringing drier and warmer conditions areawide. Temperatures will trend upward each day through the rest of the week, topping out at 10-15 degrees above normal by Saturday. Currently, there is an 18% chance of reaching 100 degrees in Las Vegas on Saturday and a 25% chance on Sunday. If we do reach 100 it would be the earliest 100 since 2020. The next large trough of low pressure sets up in the eastern Pacific by the end of the week. This could bring windier conditions for later in the weekend. The evolution and timing of this system is still uncertain so stay tuned for updates throughout the week. && .AVIATION...For Harry Reid...For the 18Z Forecast Package...The main concerns today will be showers and ceilings down to around 4000 feet, with the best chances appearing to be between 21Z and 01Z. Outside of showers, easterly winds around 10 knots could also pose issues. Conditions should improve overnight into Tuesday morning as winds return to the usual southerly drainage direction and clouds decrease, but one more round of showers will be possible Tuesday afternoon, developing over the mountains and drifting over the valley. Thunder cannot be ruled out. For the rest of southern Nevada, northwest Arizona and southeast California...For the 18Z Forecast Package...For today through Tuesday, expect generally northwesterly winds in the southern Great Basin and winds driven by terrain and showers and thunderstorms in the Mojave Desert. The strongest gusts of 40 to 50 knots are expected over the mountains in Inyo and Esmeralda counties, resulting in moderate to severe mechanical turbulence. The greatest shower and thunderstorm chances this afternoon and evening will be along and east of a line from the Nevada National Security Site to Yucca Valley, with the main concerns being IFR ceilings and terrain obscuration. Clouds and rain chances will decrease overnight, but return as far west as a line from Rachel to Mount Charleston to Needles Tuesday, with thunderstorms potentially bringing low ceilings and terrain obscuration again. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Berc AVIATION...Morgan For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 2:11 PM MST | Areal Flood Advisory | VEF | Mohave | 4 hr |
Nearby
Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.